Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 15, 2017Bartow County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 15, 2017, 2:39 PM EDT for Bartow County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2017, 2:39 PM EDT (18:39 UTC)
Expired
Jul 15, 2017, 3:15 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Bartow County, GA

The radar

The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

290 
WWUS82 KFFC 151839
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT SAT JUL 15 2017
 
GAZ012-020-021-151915-
Cherokee GA-Gordon GA-Bartow GA-
239 PM EDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE...SOUTHERN
GORDON AND NORTHEASTERN BARTOW COUNTIES UNTIL 315 PM EDT...

At 238 PM EDT...a strong thunderstorm was over Pine Log, or 10 miles
north of Cartersville...moving east at 5 mph.

  HAZARD...Winds up to 40 mph and pea sized hail. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Cartersville, Adairsville, White, Salacoa Valley, Pine Log, Folsom
and Funkhouser.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3442 8483 3440 8458 3438 8458 3420 8473
      3430 8490
TIME...MOT...LOC 1838Z 285DEG 6KT 3432 8478 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:23 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 15, 1:23 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
123 PM EDT Sat Jul 15 2017

.PREV DISCUSSION... /Issued 738 AM EDT Sat Jul 15 2017/

PREV DISCUSSION... /Issued 421 AM EDT Sat Jul 15 2017/

SHORT TERM /Today through Sunday/...
A weak low pressure trough is situated across central GA early this
morning. A weak cold front is also situated across the TN valley and
Mid Atlantic. Regional radar shows a few showers and thunderstorms
across central GA. Since the airmass remains very moist and
unstable, isolated/scattered showers/thunderstorms will remain
possible through the early morning hours.

The weak frontal boundary will continue to sag southward today and
Sunday across north and central GA. The front will be accompanied by
a mid level trough axis with plenty of available energy. The
tropical-like airmass will remain in place both days, and PWATS at
or above 2 inches along and south of the weak front will provide
plenty of fuel for storms. In addition to the plentiful moisture,
steep lapse rates, abundant surface instability will be in place.
Winds aloft are fairly weak, so no major area of organized severe
weather is anticipated either day. However, isolated to scattered
strong and severe thunderstorms will be possible along and south of
the weak boundary this afternoon and Sunday. Damaging wind gusts
around 60mph will be possible along with some large hail. With the
BL winds being at or below 15kt, storms will be slow movers and
capable of producing very heavy rainfall. Localized flooding will be
possible.

Coverage of storms will be a bit higher today and Sunday as the
front will serve as the main focus.

NListemaa

LONG TERM /Sunday Night through Friday/...
The frontal system that moves into N GA in the short term will
have moved into central GA by the beginning of the extended. Even
with the frontal boundary in place we will still see a mainly
diurnal trend as daytime heating will continue to spark convective
development each afternoon and evening. The frontal boundary
continues moving south into FL into the middle of next week as it
also continues to weaken. With the front making little progress
southward...expecting a similar trend in the weather Sunday
through Tuesday. The front will likely "wash out" on Tuesday with
the mid level trough slowly becoming replaced by a large
ridge...so convective coverage may be somewhat less Wed through
Fri.

Expecting a large ridge to build into the area Wednesday with a
bit drier air mass across the region. This pattern would mean
hotter and drier weather for the end of the extended forecast but
given the time of year...isolated convection will still be
possible Wed- Fri. Temps will have no problem pushing into 90s
across the area.

01

&&

.AVIATION...
18Z Update...
VFR conditions to start at all TAF sites. However, big changes
coming as a front approaches with convection developing along the
boundary. This will mean numerous showers and thunderstorms
working south through the afternoon, arriving at the metro TAF
sites by mid afternoon and lingering potentially into the evening.
AHN and especially the southern TAF sites will see this activity a
bit later in the afternoon/evening; albeit less coverage overall.
Expect reduced vsbys, cigs and gusty winds to accompany these
storms. CU decks around 4500ft. We may have some lingering showers
overnight. Patchy fog is possible, especially across the eastern
and southern TAF sites early tomorrow morning. Shower and
thunderstorm development expected to increase tomorrow morning,
especially along the boundary in central GA. West winds will
continue through the TAF period.

//ATL Confidence...18Z Update...
Medium on convection timing and coverage this afternoon.
Low on precipitation coverage and timing tomorrow.
High on all other elements.

26

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  72  89  71 /  60  60  40  40
Atlanta         89  73  87  71 /  60  60  40  40
Blairsville     82  65  83  64 /  60  50  40  30
Cartersville    87  70  87  70 /  60  60  40  40
Columbus        93  75  89  73 /  20  30  60  40
Gainesville     87  71  86  70 /  60  60  40  40
Macon           93  74  90  72 /  20  30  60  40
Rome            88  70  89  70 /  60  50  40  30
Peachtree City  90  72  87  70 /  50  50  40  40
Vidalia         93  75  90  74 /  20  30  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....01
AVIATION...26
Hazardous weather outlook, Jul 15, 6:18 AM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
618 AM EDT Sat Jul 15 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161030-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
618 AM EDT Sat Jul 15 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous thunderstorms are expected across north and
central Georgia this afternoon and evening, with isolated severe
storms expected as well. A frontal boundary moving into the area
will bring increased moisture and instability to the area later
this afternoon. Some storms may be strong to severe with the main
hazards being strong gusty winds, heavy rainfall, frequent
lightning, and hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Isolated to scattered thunderstorms are possible each afternoon
and evening through Friday. Widespread thunderstorm development
with isolated severe storms is expected across the area Sunday and
Monday with the frontal system still affecting the area. Heat
Index values will approach 105 degrees over portions of central
Georgia, generally Wednesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 15, 1:16 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
116 PM EDT SAT JUL 15 2017

GAZ002-011-151745-
Chattooga GA-Walker GA-
116 PM EDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA AND SOUTHERN
WALKER COUNTIES UNTIL 145 PM EDT...

At 116 PM EDT...a strong thunderstorm was over Trion, or near
Summerville...moving southeast at 15 mph.

  HAZARD...Winds up to 40 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Summerville, Trion, Center Post, Tidings, James H. Floyd State Park
and Berryton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3457 8546 3466 8527 3451 8515 3449 8516
      3448 8516 3437 8538
TIME...MOT...LOC 1716Z 329DEG 14KT 3452 8532

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 15, 2:09 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
209 PM EDT SAT JUL 15 2017

GAZ113-151845-
Toombs GA-
209 PM EDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOMBS COUNTY UNTIL
245 PM EDT...

At 209 PM EDT...a strong thunderstorm was over Ponderosa, or near
Lyons...moving southeast at 15 mph.

  HAZARD...Winds up to 40 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lyons, Vidalia, Santa Claus, Ohoopee, New Branch and Ponderosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3214 8220 3213 8219 3206 8221 3214 8237
      3229 8233 3229 8228 3232 8224 3230 8223
      3228 8223 3224 8221 3223 8221 3218 8219
      3217 8218
TIME...MOT...LOC 1809Z 301DEG 17KT 3218 8225

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 15, 2:09 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
209 PM EDT SAT JUL 15 2017

GAZ086-113-151845-
Toombs GA-Emanuel GA-
209 PM EDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS AND SOUTHERN EMANUEL
COUNTIES UNTIL 245 PM EDT...

At 209 PM EDT...a strong thunderstorm was near New Branch, or near
Lyons...moving southwest at 15 mph.

  HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lyons, Vidalia, Oak Park, Santa Claus, Center, Toombs Central,
Ohoopee, New Branch, Ponderosa, McNatt Falls, South Thompson, English
Eddy, Rock Springs, Cedar Crossing, Johnson Corner, Normantown and
Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8223 3191 8225 3193 8226 3194 8228
      3193 8230 3195 8231 3193 8231 3194 8238
      3196 8238 3195 8239 3196 8239 3196 8240
      3195 8240 3197 8243 3197 8248 3229 8243
      3241 8239 3236 8225 3223 8221 3218 8219
TIME...MOT...LOC 1809Z 028DEG 23KT 3212 8228

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 15, 2:12 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
212 PM EDT SAT JUL 15 2017

GAZ019-020-151845-
Bartow GA-Floyd GA-
212 PM EDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BARTOW AND SOUTHEASTERN
FLOYD COUNTIES UNTIL 245 PM EDT...

At 211 PM EDT...a strong thunderstorm was near Rome...moving
southeast at 20 mph.

  HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rome, Kingston, Shannon, Pinson, Armuchee and Lindale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3442 8510 3441 8511 3440 8510 3440 8504
      3421 8485 3409 8516 3410 8516 3410 8520
      3437 8530
TIME...MOT...LOC 1811Z 334DEG 21KT 3428 8511

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 15, 2:29 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
229 PM EDT SAT JUL 15 2017

GAZ013-014-021-151900-
Dawson GA-Cherokee GA-Pickens GA-
229 PM EDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...
NORTHEASTERN CHEROKEE AND SOUTHEASTERN PICKENS COUNTIES UNTIL 300 PM
EDT...

At 229 PM EDT...a strong thunderstorm was over Tate, or near
Jasper...moving east at 10 mph.

  HAZARD...Winds up to 40 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Jasper, Ball Ground, Nelson, Lake Tamarack, Hollis Lathem Reservoir,
Marblehill, Tate and Reavis Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3450 8419 3433 8425 3433 8426 3430 8426
      3424 8428 3437 8451 3451 8443
TIME...MOT...LOC 1829Z 285DEG 6KT 3442 8442

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 15, 2:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT SAT JUL 15 2017

GAZ012-020-021-151915-
Cherokee GA-Gordon GA-Bartow GA-
239 PM EDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE...SOUTHERN
GORDON AND NORTHEASTERN BARTOW COUNTIES UNTIL 315 PM EDT...

At 238 PM EDT...a strong thunderstorm was over Pine Log, or 10 miles
north of Cartersville...moving east at 5 mph.

  HAZARD...Winds up to 40 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cartersville, Adairsville, White, Salacoa Valley, Pine Log, Folsom
and Funkhouser.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3442 8483 3440 8458 3438 8458 3420 8473
      3430 8490
TIME...MOT...LOC 1838Z 285DEG 6KT 3432 8478

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:08 PM EDTSpecial Weather StatementFFCCherokee52 min
Jul 14, 8:20 PM EDTSpecial Weather StatementFFCGwinnett40 min
Jul 14, 9:02 PM EDTSpecial Weather StatementFFCDeKalb43 min
Jul 14, 9:52 PM EDTSpecial Weather StatementFFCDade38 min
Jul 14, 10:36 PM EDTSpecial Weather StatementFFCDade39 min
Jul 15, 11:58 AM EDTSpecial Weather StatementFFCWalker32 min
Jul 15, 12:48 PM EDTSpecial Weather StatementFFCWalker27 min
Jul 15, 1:16 PM EDTSpecial Weather StatementFFCChattooga29 min
Jul 15, 1:31 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Walker29 min
Jul 15, 2:09 PM EDTSpecial Weather StatementFFCToombs36 min
Jul 15, 2:12 PM EDTSpecial Weather StatementFFCFloyd33 min
Jul 15, 2:29 PM EDTSpecial Weather StatementFFCPickens31 min
Jul 15, 4:34 PM EDTSpecial Weather StatementFFCDeKalb26 min
Jul 15, 4:43 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen, Wheeler32 min
Jul 15, 4:55 PM EDTSevere Thunderstorm WarningFFCMontgomery, Treutlen, Wheeler35 min
Jul 15, 5:05 PM EDTSpecial Weather StatementFFCBen Hill25 min
Jul 15, 5:06 PM EDTSpecial Weather StatementFFCDodge24 min
Jul 15, 5:32 PM EDTSpecial Weather StatementFFCDodge, Treutlen, Wheeler28 min
Jul 15, 5:41 PM EDTSpecial Weather StatementFFCSpalding34 min
Jul 15, 5:43 PM EDTSpecial Weather StatementFFCHenry32 min
Jul 15, 5:55 PM EDTSpecial Weather StatementFFCWilcox35 min
Jul 15, 7:39 PM EDTSpecial Weather StatementFFCJefferson36 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.